View Full Version : Buspar anxiety


Kaotix
01-07-13, 10:45 AM
So basically I abused benzo's a way back and had a seizure at the doctors. So I can't take any other anxiety pill other than Buspar. I have had chronic anxiety for a long time now. What other anti-anxiety pills do they have? Benzo's really helped me out at the beginning but no doctor or parent warned me about the dangers of withdrawal until I found out myself.
edit: I'm not looking for something to get high of off because I know I won't get that.

Raye
01-09-13, 05:29 AM
I also abused benzos a while back, detoxed and accidentally relapsed. Like you, no one told me the dangers of withdrawal.

When I relapsed, I didn't abuse them. Took them as perscribed but when the bottle was gone I started the withdrawal symptoms. No one told me that once you've been addicted/dependent on something, you are much likely to become addicted again a lot faster. Now my pdoc has me on klonopin, trying to get my MDD under control before tapering off the benzos. No I don't abuse them, as a 20 minute buzz and a 6 hour nap after ward just isn't fun to me anymore.

Buspar was a no go for me. All it did was make me sleepy and nauseas. I am not sure of other anti anxiety meds other than buspar and benzos, maybe do a google search?

Twiggy
01-09-13, 12:58 PM
Ssri's are another option, like Zoloft, Prozac, Paxil, etc.

addch4d
01-10-13, 10:28 PM
Let me preface this by saying I have never been on benzo's. I have never even tried it. Let me also say that I have never been on an anti-depressant. The only medications I have ever been prescribed have been Adderall, Dexedrine, Vyvanse, and Focalin. It has only recently occurred to me that I have had an underlying problem of anxiety throughout my life. Nothing serious, but it was a mild problem my whole life. What I thought was a normal levels of stress turned out to be illogical feelings of anxiety.

After being on stimulants for almost two years, it became apparent to me that I had an anxiety problem. Stimulant use exasperated my pre-existing anxiety, particularly when I was coming down from my stimulants. My P-doc prescribed me a low dose of Buspirone (Buspar) at 10 mg a day. I stopped my stimulant use and began my trial with Buspar. The first few days I experienced nothing more than nausea, headaches, and maybe a bit of a sedative effect (could be placebo). I decided to keep at it, and after two weeks my prescription was upped to 15 mg a day. For the next two or so weeks the side effects diminished to nothing. I don't even feel more lethargic, if anything I feel less so. It has now been about a month and a half since I started the Buspar, and although subtly, I believe it is helping control my anxiety. I feel like myself, but I do not feel a looming feeling of anxiety. It is like a fog has been lifted, despite there being occasional feelings of anxiety. I would like to assume these remaining bouts of anxiety are what "normal" people experience on an every day basis.

Unlike my uncanny ability to medicate myself promptly without ever missing a dose when taking stimulants (particularly Adderall), with Buspar I feel that I am neglecting to take my dosage until I suddenly remember I have to, which can happen a good while after I am supposed to take it. That could very well be due to the fact that Buspar does not placate my ADD symptoms. Anyway, today was the first day that I missed a Buspar dosage by a few hours. It was probably around four hours after I should have taken it. It was not a coincidence that I became groggy, lethargic, and had the feeling like I just wanted to leave work. This reaction reinforces my belief that the Buspar is indeed working.

Someday soon I plan on resuming my stimulant medication in addition to the Buspar to see how I feel. I am reluctant, however, to do so because I am fearful that the anxiety will return once my stimulant medication wears off. I would soon resume my Adderall regimen were it not for the anxiety as well as the side effects, particularly acne. I happen to be one of those few people who tends to break out on Adderall, or the amphetamine drug family in general. Ideally, the Buspar's anti-anxiolotic effects would lessen the toll Adderall takes on my adrenals, ultimately meaning no acne. I can deal with the other side effects, the increased heart rate and crashes, but I refuse to break out when I otherwise maintain a clear complexion. I am vain, but wants acne?

All in all, heres my two cents: Yes, Buspar works for me. It took a little over a month for me to realize, but I can see myself continuing to take this medication for a while assuming its effects are consistent. Again, I have no experience with benzos or anti-depressants, so take this with a grain of salt.